Authors

Xiaofeng Wang, Wenlong Xue, Yong He, Fu Zheng

Abstract

In this note, Timoshenko beams with interior damping and boundary damping are studied from the viewpoints of control theory and numerical approximation. Especially, the uniform exponential stabilities of the beams are studied. The meaning of uniform exponential stability in this paper is two-fold: The first one is in the classical sense and also is concisely called exponential stability by many authors; The second one is that the semi-discretization systems, which are derived from an exponentially stable continuous beam by some semi-discretization schemes, are uniformly exponentially stable with respect to the discretized parameter. To investigate uniform exponential stability of continuous and discrete systems, five completely different methods, which are stability theory of port-Hamiltonian system, direct method of Lyapunov functional, perturbation theory of C 0 -semigroup, spectral analysis of unbounded operator and frequency standard of exponential stability for contractive semigroup, are involved. Especially, a new method, which is based on the frequency domain characteristics of uniform exponential stability of C 0 -semigroup of contractions, is established to verify the uniform exponential stability of semi-discretization systems derived from coupled system. The effectiveness of the numerical approximating algorithms is verified by numerical simulations.

Keywords

Timoshenko beam; Exponential stability; Semi-discretization; Finite difference; \( C_0 \)-Semigroup

Citation

  • Journal: Applied Mathematics and Computation
  • Year: 2023
  • Volume: 451
  • Issue:
  • Pages: 128028
  • Publisher: Elsevier BV
  • DOI: 10.1016/j.amc.2023.128028

BibTeX

@article{Wang_2023,
  title={{Uniformly exponentially stable approximations for Timoshenko beams}},
  volume={451},
  ISSN={0096-3003},
  DOI={10.1016/j.amc.2023.128028},
  journal={Applied Mathematics and Computation},
  publisher={Elsevier BV},
  author={Wang, Xiaofeng and Xue, Wenlong and He, Yong and Zheng, Fu},
  year={2023},
  pages={128028}
}

Download the bib file

References

  • Kim, J. U. & Renardy, Y. Boundary Control of the Timoshenko Beam. SIAM Journal on Control and Optimization vol. 25 1417–1429 (1987) – 10.1137/0325078
  • Xu, G.-Q. The Riesz basis property of a Timoshenko beam with boundary feedback and application. IMA Journal of Applied Mathematics vol. 67 357–370 (2002) – 10.1093/imamat/67.4.357
  • Villegas, J. A., Zwart, H., Le Gorrec, Y. & Maschke, B. Exponential Stability of a Class of Boundary Control Systems. IEEE Transactions on Automatic Control vol. 54 142–147 (2009)10.1109/tac.2008.2007176
  • Eltaher, Coupling effects of nonlocal and surface energy on vibration analysis of nanobeams. Appl. Math. Comput. (2013)
  • Lal, Dynamic analysis of bi-directional functionally graded timoshenko nanobeam on the basis of eringen’s nonlocal theory incorporating the surface effect. Appl. Math. Comput. (2021)
  • Jacob, (2012)
  • Raposo, C. A., Ferreira, J., Santos, M. L. & Castro, N. N. O. Exponential stability for the Timoshenko system with two weak dampings. Applied Mathematics Letters vol. 18 535–541 (2005) – 10.1016/j.aml.2004.03.017
  • Yan, Q.-X., Hou, S.-H. & Feng, D.-X. Asymptotic behavior of Timoshenko beam with dissipative boundary feedback. Journal of Mathematical Analysis and Applications vol. 269 556–577 (2002) – 10.1016/s0022-247x(02)00036-7
  • Muñoz Rivera, J. E. & Naso, M. G. About the stability to Timoshenko system with one boundary dissipation. Applied Mathematics Letters vol. 86 111–118 (2018) – 10.1016/j.aml.2018.06.023
  • Júnior, D. S. A., Ramos, A. J. A. & Freitas, M. M. Energy decay for damped Shear beam model and new facts related to the classical Timoshenko system. Applied Mathematics Letters vol. 120 107324 (2021) – 10.1016/j.aml.2021.107324
  • Guo, B.-Z. Riesz Basis Approach to the Stabilization of a Flexible Beam with a Tip Mass. SIAM Journal on Control and Optimization vol. 39 1736–1747 (2001) – 10.1137/s0363012999354880
  • Guo, B.-Z. Riesz Basis Property and Exponential Stability of Controlled Euler–Bernoulli Beam Equations with Variable Coefficients. SIAM Journal on Control and Optimization vol. 40 1905–1923 (2002) – 10.1137/s0363012900372519
  • Preda, C. A Survey on Perturbed Exponentially Stable \(C_0\) C 0 -Semigroups. Qualitative Theory of Dynamical Systems vol. 15 541–551 (2015) – 10.1007/s12346-015-0150-3
  • Banks, Exponentially stable approximations of weakly damped wave equations. (1991)
  • Ramdani, K., Takahashi, T. & Tucsnak, M. Uniformly exponentially stable approximations for a class of second order evolution equations. ESAIM: Control, Optimisation and Calculus of Variations vol. 13 503–527 (2007) – 10.1051/cocv:2007020
  • Zuazua, E. Propagation, Observation, and Control of Waves Approximated by Finite Difference Methods. SIAM Review vol. 47 197–243 (2005) – 10.1137/s0036144503432862
  • Castro, C. & Micu, S. Boundary controllability of a linear semi-discrete 1-D wave equation derived from a mixed finite element method. Numerische Mathematik vol. 102 413–462 (2005) – 10.1007/s00211-005-0651-0
  • Ervedoza, S., Marica, A. & Zuazua, E. Numerical meshes ensuring uniform observability of one-dimensional waves: construction and analysis. IMA Journal of Numerical Analysis vol. 36 503–542 (2015) – 10.1093/imanum/drv026
  • Tebou, L. T. & Zuazua, E. Uniform boundary stabilization of the finite difference space discretization of the 1−d wave equation. Advances in Computational Mathematics vol. 26 337–365 (2006) – 10.1007/s10444-004-7629-9
  • Liu, J. & Guo, B.-Z. A New Semidiscretized Order Reduction Finite Difference Scheme for Uniform Approximation of One-Dimensional Wave Equation. SIAM Journal on Control and Optimization vol. 58 2256–2287 (2020) – 10.1137/19m1246535
  • Guo, A semi-discrete finite difference method to uniform stabilization of wave equation with local viscosity. IFAC J. Syst. Control (2020)
  • Zheng, F. & Zhou, H. State reconstruction of the wave equation with general viscosity and non-collocated observation and control. Journal of Mathematical Analysis and Applications vol. 502 125257 (2021)10.1016/j.jmaa.2021.125257
  • León, L. & Zuazua, E. Boundary controllability of the finite-difference space semi-discretizations of the beam equation. ESAIM: Control, Optimisation and Calculus of Variations vol. 8 827–862 (2002) – 10.1051/cocv:2002025
  • Bugariu, I. F., Micu, S. & Rovenţa, I. Approximation of the controls for the beam equation with vanishing viscosity. Mathematics of Computation vol. 85 2259–2303 (2016) – 10.1090/mcom/3064
  • Cîndea, N., Micu, S. & Rovenţa, I. Boundary Controllability for Finite-Differences Semidiscretizations of a Clamped Beam Equation. SIAM Journal on Control and Optimization vol. 55 785–817 (2017) – 10.1137/16m1076976
  • Cîndea, N., Micu, S. & Rovenţa, I. Uniform Observability for a Finite Differences Discretization of a Clamped Beam Equation. IFAC-PapersOnLine vol. 49 315–320 (2016) – 10.1016/j.ifacol.2016.07.460
  • Liu, J. & Guo, B.-Z. A novel semi-discrete scheme preserving uniformly exponential stability for an Euler–Bernoulli beam. Systems & Control Letters vol. 134 104518 (2019) – 10.1016/j.sysconle.2019.104518
  • Li, F. & Sun, Z. A finite difference scheme for solving the Timoshenko beam equations with boundary feedback. Journal of Computational and Applied Mathematics vol. 200 606–627 (2007) – 10.1016/j.cam.2006.01.018
  • Liu, (1999)
  • Abdallah, F., Nicaise, S., Valein, J. & Wehbe, A. Uniformly exponentially or polynomially stable approximations for second order evolution equations and some applications. ESAIM: Control, Optimisation and Calculus of Variations vol. 19 844–887 (2013) – 10.1051/cocv/2012036
  • Krstic, (2008)
  • Lax, (2002)